MAUDE Adverse Event Report: MICROVENTION, INC. LVIS; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION, INC. LVIS; INTRACRANIAL COIL-ASSIST STENT
Model Number 212517-LVIS-D-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Neuropathy (1983); Aneurysm expansion (4597)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential adverse events the following potential risks and complications associated with general anesthesia, cerebral angiography, intracranial catheterization, intracranial stent placement or intra-saccular coil deployment have been identified below: ¿ allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure; ¿ aphasia ¿ blindness; ¿ cardiac arrhythmia; ¿ coil prolapsed or migration into normal vessel adjacent to aneurysm ¿ complications of arterial puncture including pain, local bleeding, local infection and injury to the artery, vein or adjacent nerves; ¿ cranial neuropathy; ¿ death; ¿ device fracture, migration or misplacement; ¿ dissection or perforation of the parent artery; ¿ headache; ¿ hemorrhage (i.E., intracerebral hemorrhage (ich), subarchnoid hemorrhage (sah), or retroperitoneal (or in other locations)); ¿ hemiplegia; ¿ hydrocephalus; ¿ infection; ¿ injury to normal vessel or tissue; ¿ ischemia; ¿ mass effect; ¿ myocardial infarction; ¿ neurological deficits; ¿ occlusion of non-target side branches; ¿ pseudo aneurysm formation; ¿ reactions to anti-platelet/anti-coagulant agents; ¿ reactions due to radiation exposure; ¿ reactions to anesthesia and related procedures; ¿ reactions to contrast agents; ¿ renal failure; ¿ aneurysm rupture; ¿ stenosis of stented segment; ¿ seizure; ¿ stent thrombosis; ¿ stroke or tia (transient ischemic attack); ¿ thromboembolic event (t/e); ¿ vasospasm; ¿ visual impairment.Warnings should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and lvis device should be removed as a single unit.Applying excessive force during delivery or retrieval of the lvis device can potentially result in loss or damage to the device and delivery components.It is imperative to use the lvis device with compatible microcatheters.If repeated friction is encountered during lvis device delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile flush solution.Do not reposition the lvis device in the parent vessel without fully retrieving the device.The lvis device must be retrieved into the microcatheter and re-deployed at the desired target location or removed completely from the patient.Precautions exercise caution when crossing the deployed/detached lvis device with adjunctive devices such as guidewires, catheters, microcatheters or balloon catheters to avoid disrupting the device geometry and device placement.Directions for use 15.Advance the delivery wire to transfer the lvis device from within the introducer into the microcatheter.Warning: do not torque the delivery wire while advancing or retracting the lvis device.A torque device should not be used.16.Continue advancing the delivery wire into the microcatheter until the proximal tip of the delivery wire enters the introducer.Loosen the rhv locking ring, remove the introducer, and set it aside.Warning: do not apply undue force.If resistance is encountered at any point during lvis device delivery or manipulation, withdraw the unit and select a new lvis device.18.Position the lvis device for deployment by aligning the lvis implant distal radiopaque end markers approximately 7 mm past the aneurysm neck.Note: a proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, will facilitate properly deploying the lvis device to achieve full expansion and good vessel apposition.Note: slowly advancing the lvis device while adjusting the microcatheter position will ensure accurate deployment.Maintain simultaneous control of the lvis device and microcatheter in order to position and expand the device at the proper location.Caution: using a rapid microcatheter withdrawal technique to deploy the lvis device is not recommended and may result in device elongation.19.If lvis device positioning is not satisfactory, the lvis device may be recaptured and repositioned if it is not fully deployed.The lvis device may be recaptured until the point where the proximal end of the lvis device markers is aligned 3 mm proximally with the microcatheter distal marker band (approximately 80% deployed).Caution: if resistance is felt while recapturing the lvis device, do not continue to recapture the device.Withdraw the microcatheter slightly to unsheath the lvis device (without exceeding the recapture limit), and then attempt to recapture the lvis device.Caution: the lvis device must not be re-deployed more than three times.Note: the lvis device delivery wire should not be utilized as a guidewire after stent deployment.Do not torque the lvis device.A torque device should not be used.20.If lvis device positioning is satisfactory, carefully retract the microcatheter and advance the delivery wire together, to allow the lvis device to deploy across the neck of the aneurysm.Ensure the device proximal radiopaque end markers are approximately 7 mm proximal to the aneurysm neck to ensure an adequate landing zone.The lvis device will expand and total length may foreshorten up to 60% from its undeployed length (refer to tables 1) as it exits the microcatheter.Ensure microcatheter is retracted and clear from the proximal flared ends.Note: visualize and refer to the implant radiopaque end markers to maintain adequate implant length, approximately 7 mm on each side of the aneurysm neck or target location to ensure appropriate neck coverage.Warning: do not detach the lvis device if it is not properly positioned in the parent vessel.Observe the delivery wire distal tip to assure it remains within the desired location of the parent vessel.21.Prior to removing the delivery wire and if necessary, carefully position the microcatheter distal to the lvis device to maintain access through the lvis device.Remove and discard the delivery wire.Warning: the lvis device delivery wire should not be utilized as a guidewire.Do not torque the lvis device.A torque device should not be used.
 
Event or Problem Description
It was reported through the lvis pas clinical study an ae was adjudicated as target aneurysm retreatment.Cec comment: ruptured acomm originally clipped and treated with lvis as index procedure.Retreated in 2022 with a stent.Date of index procedure: (b)(6) 2019 outcome: resolved without sequelae.The patient was retreated with a stent on (b)(6) 2022.Post procedure evaluation on (b)(6) 2022 patient was doing well and neurologically intact, was discharged home.Patient has a history of right filling acom and underwent surgical clipping for (b)(6) in 2006.
 
Additional Manufacturer Narrative
Additional information was received for b.5: additional info received from the clinical safety specialist stating that, based on the review of medical records, patient was found to have continued filling of the aneurysm on angiogram on (b)(6) 2021.He was scheduled for flow diversion with a fred device on (b)(6) 2022, upon evaluation patient had his baseline mild headaches and bilateral hand tingling.Patient was doing well and neurologically intact.It was planned to discharge the patient home later that day.Corrections: a correction is being submitted to correct h.6.Adding health effect impact code 4621, health effect.Clinical codes 1880 and 1983, and evaluation code 22.
 
Event or Problem Description
See h.11.

Brand Name
LVIS
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23294873
Report Number2032493-2025-90564
Device Sequence Number14675040
Product Code QCA
UDI-Device Identifier00842429100875
UDI-Public00842429100875
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number212517-LVIS-D-PMA
Device Catalogue Number212517-LVIS
Device Lot Number18071854L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexMale